My dog is taking Trifexis. She never had an adverse reaction to the medication. She now weighs 61.4 lbs. This month I switched the dose to 60.1 to 120 lbs and she threw-up. Should I go back to the lesser dose (up to 60 lbs), or should I give her 1/2 pill doses?
Occasionally upon starting Trifexis or changing the dose pets may experience vomiting. Vomiting due to this medication is usually not an ongoing problem and they usually do not experience vomiting on subsequent doses. In your pet’s case the vomiting is likely related to the recent dose change. It is not recommended to give partial doses on separate days but giving the entire dose with a meal may help prevent stomach upset. It may be necessary to re-dose the medication if the vomiting occurred within 1 hour after administration to make sure your pet is protected against heartworm, fleas and intestinal parasites. Please call North Bay at 813-885-4477 to discuss whether Daisy needs to be re-dosed. Though this is a common symptom and usually not something to be concerned about, if the vomiting is persistent it should be addressed by your veterinarian as soon as possible.